• Paulette Paulette
    January 12, 2012
    Can sinus drainage/infections cause nausea?
    Paulette Paulette
    January 12, 2012

    I feel nauseated when I have sinus drainage. 

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    January 18, 2012
    Karen Lee Richards
    Health Guide
    January 18, 2012

    Personally I've found that when I have sinus problems, I usually have nausea as well.  What happens is the mucous from my sinuses drains down the back of my throat and into my stomach, causing the nausea. 

     

    If you think your sinuses are infected, it would be a good idea to see your doctor as you may need an antibiotic. 

  • Cort
    Health Guide
    January 16, 2012
    Cort
    Health Guide
    January 16, 2012

    I looked up the symptoms of sinus infection on several good websites and didn't find any mention of nausea, but on a nausea site I found evidence that it could be causing nausea if your sinuses impacted the function of your inner ear causing motion sickness. This is what the nausea site said: 

     

    Earache or stuffy sinuses: consider the ear. The inner ear is the way we stay balanced and upright. Sometimes, infection can throw the inner ear's equilibrium out of whack. This might be a case of vertigo.

    Meclizine (found in nondrowsy motion sickness medications) can help with vertigo if your ear is affected.

    Many things can cause nausea and it could just clear up on its own but if it persists the only way to determine what's going on is to see a doctor. Good luck!

     

    Mucus Relief Plus Oral Precautions and Side Effects

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.